Alert archive / Arkansas / Special Weather Statements in 2020

Special Weather Statement, NWS Jackson, MS

June 22, 2020Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Jun 22, 2020, 4:21 AM CDT for Ashley County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2020, 4:21 AM CDT (09:21 UTC)
Expired
Jun 22, 2020, 5:00 AM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1729 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS84 KJAN 220921
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
421 AM CDT Mon Jun 22 2020
 
ARZ074-075-221000-
Chicot AR-Ashley AR-
421 AM CDT Mon Jun 22 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES UNTIL 500 AM CDT...

At 421 AM CDT, Meteorologists were tracking a strong thunderstorm
near West Crossett, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Crossett around 425 AM CDT.
  North Crossett around 430 AM CDT.
  Old Milo around 440 AM CDT.
  Hamburg and Fountain Hill around 445 AM CDT.
  Snyder around 500 AM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3339 9199 3339 9146
      3356 9145 3356 9142 3315 9143 3305 9210
      3321 9213
TIME...MOT...LOC 0921Z 246DEG 32KT 3320 9204 

$$

22

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:13 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 1:13 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
113 AM CDT Mon Jun 22 2020

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
VFR conds wl prevail until after 10Z and no additional TSRA is
expected. After 10Z TSRA activity is expected to move in vcty of
GLH and spread east to GWO by 12Z. Elsewhere, MVFR cigs are
possible until 15Z. VFR conds are expected after 15Z until TAF
sites become impacted by SHRA/TSRA activity through the aftn. TSRA
activity wl gradually dissipate after 00Z Tue. /22/

&&

.DISCUSSION...

With convective precipitation winding down and the airmass over
the forecast area mostly overturned, it will be difficult to get
much renewed convection later tonight even with the approach of an
MCV, but there is enough forcing/moisture to require maintaining
TSRA chances through the near term. Overall, so significant
adjustments were necessary to the forecast other than blending in
the latest obs/guidance. The next challenge will be determining
how much airmass recovery can occur over northern/central portions
of the ArkLaMiss region for Monday for getting new storm
development. /EC/

Prior discussion below:

Tonight and Monday...

Activity may persist well into this evening, especially across
the Delta, as an MCV from a remnant convective complex near the
ArkLaTex continues eastward over the next several hours. HREF PMM
24 hour QPF suggests potential for a localized band of higher
rainfall totals from S AR into NW MS tonight. Though we won't
advertise a flash flood threat in the HWO given the area of
concern is mainly outside of our area, localized flash flooding
isn't out of the question in the Delta.

Any lingering convection should weaken overnight, with low clouds
developing across much of the area through mid-morning. Tonight, yet
another MCS will likely develop upstream across the Southern Plains
pushing eastward overnight. Though this complex will likely weaken
before reaching our area, its remnants may serve as a focusing
mechanism for renewed convection on Monday afternoon. Diurnal
heating will again lead to moderate to strong instability, with some
hints at stronger deep shear than exists today. While confidence is
low in specific timing and evolution, there are enough ingredients
in place to advertise another marginal risk for severe storms. We
should begin to get a better sense of how things will evolve later
on tonight. /DL/

Tomorrow night through Saturday...
Most of the region gets into a summer-like pattern with heat and
humidity...fueling the chances for periodic showers and
thunderstorms throughout the week. An upper low parks just north
of the Great Lakes and weak ridging dominates the Plains. As a
result, flow into the region is split between a more
west/northwesterly pattern in the northern half of the Gulf
States...and a far weaker westerly pattern along the Coast. Weak
surface ridging just to the east sets up south/southwesterly winds
at the surface constantly reinforcing the warm and humid air in
place over the region. Diurnal showers and thunderstorms will be
the rule, with mesoscale influences from convection steering the
short term weather and longevity of any convection into the
overnight hours. Models are having some issues with delineating
between diurnal convection, southerly extent of waves pivoting
around the upper trough, and what looks to be an almost feedback
signal. As a result, the forecast is dominated by chances for
precip at least daily through the end of the week. Given how much
south/southwesterly flow the pattern is signaling, the models are
not varying much in the thermal profile of the midlevels. Forecast
highs and lows are very close to seasonal normals, depending on
the extent of afternoon/early evening precip and cloud cover
limiting the max heat of day. Tuesday and Wednesday are the only
exceptions at this point, a couple degrees below normals due to
precip coverage. /HJS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  71  87  70 /  57  19  80  80
Meridian      92  71  88  69 /  64  17  78  77
Vicksburg     91  74  87  72 /  52  21  80  78
Hattiesburg   91  71  89  71 /  62  11  77  56
Natchez       88  71  86  70 /  61  11  80  72
Greenville    90  72  84  69 /  46  52  83  68
Greenwood     91  71  84  69 /  54  53  84  75

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/22/HJS
Hazardous weather outlook, Jun 21, 3:45 PM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
345 PM CDT Sun Jun 21 2020

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>030-032>038-
040>044-047>049-053-059-222045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Claiborne-Jefferson-
345 PM CDT Sun Jun 21 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This evening and again on Monday

Isolated severe thunderstorms are possible through this evening
and again on Monday. Damaging wind gusts will be the primary
concern with these storms, but hail up to the size of quarters
will also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are again possible on Tuesday.
Damaging wind gusts will be the primary concern with these storms,
but hail up to the size of quarters will also be possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday night.

LAZ026-MSZ031-039-045-046-050-051-054-060-222045-
Concordia-Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Copiah-
Adams-
345 PM CDT Sun Jun 21 2020

This hazardous weather outlook is for portions of central
Mississippi and Concordia Parish, Louisiana.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This evening

Isolated severe thunderstorms are possible through this evening.
Damaging wind gusts will be the primary concern with these storms,
but hail up to the size of quarters will also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible on Tuesday. Damaging
wind gusts will be the primary concern with these storms, but hail
up to the size of quarters will also be possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Tuesday through Tuesday night.

MSZ052-055>058-061>066-072>074-222045-
Lauderdale-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
345 PM CDT Sun Jun 21 2020

This hazardous weather outlook is for portions of eastern and
southeastern Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible on Tuesday. Damaging
wind gusts will be the primary concern with these storms, but hail
up to the size of quarters will also be possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
through Tuesday night.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 22, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 AM CDT Mon Jun 22 2020

ARZ074-075-221000-
Chicot AR-Ashley AR-
421 AM CDT Mon Jun 22 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES UNTIL 500 AM CDT...

At 421 AM CDT, Meteorologists were tracking a strong thunderstorm
near West Crossett, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Crossett around 425 AM CDT.
  North Crossett around 430 AM CDT.
  Old Milo around 440 AM CDT.
  Hamburg and Fountain Hill around 445 AM CDT.
  Snyder around 500 AM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3339 9199 3339 9146
      3356 9145 3356 9142 3315 9143 3305 9210
      3321 9213
TIME...MOT...LOC 0921Z 246DEG 32KT 3320 9204

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:12 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo13 min
Jun 21, 7:14 PM CDTSpecial Weather StatementJANHinds31 min
Jun 21, 7:23 PM CDTSpecial Weather StatementJANHinds37 min
Jun 21, 7:29 PM CDTSpecial Weather StatementJANLeake, Madison46 min
Jun 21, 7:33 PM CDTSevere Thunderstorm WarningJANLeake42 min
Jun 21, 7:48 PM CDTFlash Flood WarningJANAttala, Leake, Neshoba, Winston2 hr
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin23 min
Jun 21, 8:14 PM CDTSpecial Weather StatementJANScott31 min
Jun 21, 8:28 PM CDTSpecial Weather StatementJANRankin, Scott47 min
Jun 22, 10:15 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jun 22, 10:16 AM CDTSpecial Weather StatementJANHinds29 min
Jun 22, 11:01 AM CDTSpecial Weather StatementJANWarren59 min
Jun 22, 12:11 PM CDTSpecial Weather StatementJANLeake34 min
Jun 22, 1:24 PM CDTSpecial Weather StatementJANClay36 min
Jun 22, 1:39 PM CDTSpecial Weather StatementJANLowndes51 min
Jun 22, 1:51 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha39 min
Jun 22, 6:28 PM CDTSpecial Weather StatementJANBolivar32 min
Jun 22, 9:46 AM CDTSpecial Weather StatementJANMadison44 min
Jun 22, 9:51 AM CDTSpecial Weather StatementJANMadison39 min

Nearby

Special Weather Statements in Arkansas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.